Maine, 2025Heavy Snow and Winter Weather in Maine, December 2 to 3, 2025
December 2 to 3, 2025 · NWS CAR · 11 events in 11 counties and zones
then intensified while tracking southeast of the Gulf of Maine and east of Nova Scotia through the night of the 2nd into the morning of the 3rd. tightening the temperature gradient along the coastal boundary.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Primary low pressure developed south of the Gulf of Maine during the 2nd...then intensified while tracking southeast of the Gulf of Maine and east of Nova Scotia through the night of the 2nd into the morning of the 3rd. A weaker secondary low tracked along the Downeast coast through the 2nd...along a coastal front...tightening the temperature gradient along the coastal boundary. Warmer air was drawn onshore to the south of the coastal boundary allowing the snow to mix with...or change to...rain along the Downeast coast limiting snow accumulations there. Snow expanded across the region through the morning of the 2nd. Snow then persisted into the early morning hours of the 3rd before ending late. The heaviest snow occurred across interior Downeast areas from southern Penobscot...across interior Hancock...to northern and central portions of Washington counties. Snow totals in this region generally ranged from 4 to 7 inches...with local totals to around 9 inches. Snow totals diminished northward across the remainder of the region...tapering to 1 to 2 inches across the Saint John River Valley of northern Aroostook county. Warning criteria snow accumulations occurred during the late evening of the 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 2, 1:42 AM EST, 7 hours 18 minutes earlier.
Area forecast discussion, Dec 2, 1:42 AM EST, 7 hours 18 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
142 AM EST Tue Dec 2 2025
.SYNOPSIS...
High pressure quickly pushes east this morning. A coastal low
approaches from the southwest this afternoon, passes offshore
tonight, then exits into the southern Canadian Maritimes on
Wednesday. An Arctic cold front crosses the region on Thursday
with high pressure building in for Friday. Another cold front
approaches from the northwest on Saturday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Key Messages
-Noreaster Tuesday and Tuesday night will bring heavy snowfall
to Downeast and Bangor Region
The noreaster will track across New England today and move over
the waters by the afternoon. The weak warm front boundary will
stretch to the north of the state this morning, bringing light
onshore winds. This will affect the coastal temps, keeping them
just above freezing today. By the afternoon, the beginning of
the snow will move into the region. Winds will shift to the NE
and cooler temps will move into the area. Snow amounts during
the day should be around 2 to 3 inches across the entire warning
and advisory areas. By tonight, the center of the noreaster
will intensify as it crosses the waters. Heavier snow amounts
will shift to the south with snow rate up to 1 inch per hour.
With the intensifying low, the pressure gradients will tighten
causing N winds to increase, especially in the south. There is a
concern for blowing snow during the early morning hours of
Wednesday.
By Wednesday, the system will pick up speed and exit the area
in the morning. Brief surface ridging will move in, calming
winds and clearing skies.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Main Points:
* Arctic cold front on Thursday could lead to the development of
snow squalls, limiting visibility and impacting the Thursday
evening commute.
* Flash freeze possible behind Thursday front with temperatures
dropping from above freezing down into the teens in a couple
of hours.
* Very cold Thursday night with wind chills 10 to 20 degrees below zero.
Discussion:
The backside of a narrow ridge of high pressure will push
through the area Wednesday night. Southwest return flow and
increasing cloud cover ahead of the next low pressure system
will help keep temperatures from dropping too far, though lows
may still bottom out in the teens to lower 20s.
For Thursday, an arctic cold front will quickly move through
from west to east, and the FROPA will likely line up with peak
diurnal heating. The front will provide enough destabilization
for convective snow showers to develop. Additionally, a
tightened pressure gradient aloft behind the boundary could lead
to gusty winds with these showers. Forecast CAPE from GFS
profiles in the north of around 30 J/kg, and steep low level
lapse rates of 7.5 to 8 C/km both support the potential for snow
squall development. 850 mb winds could easily reach 30 to 35 kts
aloft, but taper off below this level. The height of the mixed
layer will play a big role in whether or not gusts in snow
showers reach snow squall criteria. That said, ingredients
remain favorable for isolated moderate to heavy snow showers,
which could rapidly decrease visibility and cause hazard to
traffic, especially into the evening commute on Thursday.
Additionally, temperatures may quickly drop behind the front,
which could lead to a flash freeze scenario over most of the CWA
behind Thursday high temps of 32 to 40 degrees. Temperatures
could suddenly drop into the teens behind the front in a matter
of a couple hours.
Winds will linger into Thursday night with persistent cold air
advection, with wind chills dropping to 10 to 20 degrees below
zero. Wind chills may approach advisory criteria in the Central
Highlands overnight Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Main Point:
* Cold weather continues on Friday.
Discussion:
High pressure returns to the forecast area on Friday into the
weekend. Cold weather established by the shift to an arctic air
mass on Friday will lead to high temperatures struggling to
escape the teens across the CWA. Combined with lingering wind,
wind chills on Friday may remain in the single digits above zero
at best through Friday afternoon, making Friday potentially the
coldest day of the season so far.
Fair weather continues through the weekend as temperatures
rebound towards seasonal average. Another shortwave may move
through the region Sunday into early next week, which will be
the next chance for snow in the forecast area.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Mainly VFR conditions this morning. Then decreasing
to MVFR/IFR cigs/vsby by the afternoon when the snow moves in.
LIFR conditions are possible. Mainly IFR conditions tonight.
Conditions should improve to VFR by late Wednesday morning.
Today, light and variable winds. Tonight, N winds 5-15 kts with
gusts up to 30 kts. Wednesday, WNW winds 5-10 kts.
SHORT TERM:
Wednesday night...VFR, falling to MVFR cigs. S winds 5 to 10
kts.
Thursday...VFR/MVFR cigs. Brief IFR/LIFR vis in afternoon snow
showers, particularly across northern terminals. SW winds
shifting W 10 to 15 kts with gusts increasing to 20 to 25 kts.
Isolated gusts to 30 kts in any heavier snow showers.
Thursday night...VFR south, MVFR cigs north. WNW winds 10 to 15
kts with gusts 20 to 25 kts.
Friday...VFR. WSW winds 5 to 10 kts with gusts to 20 kts.
Saturday...VFR/MVFR cigs, low end chance of IFR. S winds
5 to 10 kts.
&&
.MARINE...
NEAR TERM: Winds and seas will remain below SCA today. Then
winds increase quickly tonight from SCA to gale force. Winds
will decrease below SCA on Wednesday, but seas will remain at
SCA for all of Wednesday.
SHORT TERM: Winds will begin to increase with the passage of a
front on Thursday, with gale force winds through the day on
Thursday. Gusts could approach storm force Thursday evening
before decreasing into the day on Friday. Seas could increase to
6 to 9 ft with this feature. Rapidly dropping temperatures
Thursday night into Friday could lead to a chance for freezing
spray.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 11 AM this morning to 4 AM EST
Wednesday for MEZ004>006-010-011-031-032.
Winter Storm Warning from 11 AM this morning to 7 AM EST
Wednesday for MEZ015>017-029-030.
MARINE...Gale Warning from 10 PM this evening to 10 AM EST Wednesday
for ANZ050-051.
Small Craft Advisory from 10 PM this evening to 10 AM EST
Wednesday for ANZ052.
&&
Near Term...ARL
Short Term...AES
Long Term...AES
Aviation...ARL/AES
Marine...ARL/AESHazardous weather outlook, Dec 2, 1:03 AM EST, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
103 AM EST Tue Dec 2 2025
MEZ004>006-010-011-031-032-031115-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
Northern Washington-
103 AM EST Tue Dec 2 2025
...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 AM TUESDAY TO 4 AM
EST WEDNESDAY...
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, North Woods Maine and Penobscot Valley Maine.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ015>017-029-030-031115-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
103 AM EST Tue Dec 2 2025
...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 7 AM
EST WEDNESDAY...
This Hazardous Weather Outlook is for Coastal DownEast Maine,
Interior DownEast Maine and Penobscot Valley Maine.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ001>003-031115-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
103 AM EST Tue Dec 2 2025
This Hazardous Weather Outlook is for Far Northern Maine and North
Woods Maine.
.DAY ONE...Today and tonight.
A winter storm is expected today and tonight. Snow amounts look to
remain below four inches, with the least amounts over the North
Woods. Please continue to monitor forecasts for this period.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050-051-031115-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
103 AM EST Tue Dec 2 2025
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
WEDNESDAY...
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ052-031115-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
103 AM EST Tue Dec 2 2025
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Heavy Snow, Southern Penobscot
- When
- December 2, 9:00 AM EST to December 3, 6:00 AM EST
- Where
- Southern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 4 to 7 inches...locally up to around 8 inches.
Heavy Snow, Central Washington
- When
- December 2, 9:00 AM EST to December 3, 6:00 AM EST
- Where
- Central Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 5 to 8 inches...locally up to around 9 inches.
Heavy Snow, Interior Hancock
- When
- December 2, 9:00 AM EST to December 3, 6:00 AM EST
- Where
- Interior Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 7 inches.
Winter Weather, Northern Penobscot
- When
- December 2, 9:00 AM EST to December 3, 4:00 AM EST
- Where
- Northern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 5 inches.
Winter Weather, Southeast Aroostook
- When
- December 2, 9:00 AM EST to December 3, 4:00 AM EST
- Where
- Southeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 3 to 5 inches.
Winter Weather, Central Piscataquis
- When
- December 2, 9:00 AM EST to December 3, 4:00 AM EST
- Where
- Central Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 3 to 5 inches.
Winter Weather, Central Penobscot
- When
- December 2, 9:00 AM EST to December 3, 4:00 AM EST
- Where
- Central Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 6 inches.
Winter Weather, Southern Piscataquis
- When
- December 2, 9:00 AM EST to December 3, 4:00 AM EST
- Where
- Southern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 7 inches.
Winter Weather, Northern Washington
- When
- December 2, 9:00 AM EST to December 3, 4:00 AM EST
- Where
- Northern Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 5 to 8 inches...locally up to around 9 inches.
Winter Weather, Coastal Hancock
- When
- December 2, 9:00 AM EST to December 3, 6:00 AM EST
- Where
- Coastal Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 2 to 5 inches with the lesser accumulations along the immediate coastline.
Winter Weather, Coastal Washington
- When
- December 2, 9:00 AM EST to December 3, 6:00 AM EST
- Where
- Coastal Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 2 to 4 inches with the lesser accumulations along the immediate coastline.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, December 2, 202536 events
- Winter Storm and Winter Weather in New York, December 2 to 3, 202527 events
- Winter Weather in Virginia, December 2, 202520 events
- Winter Storm and Winter Weather in Vermont, December 2, 202517 events
- Winter Weather in Pennsylvania, December 2, 20251 injured · 7 events
- Winter Storm in New Hampshire, December 2 to 3, 202512 events
- Winter Storm in Maine, December 2 to 3, 202512 events
- Winter Weather in West Virginia, December 2, 202511 events
- Winter Weather in Ohio, December 2, 20259 events
- Winter Weather in Maryland, December 2, 20259 events
- Winter Weather in Pennsylvania, December 2, 20258 events
- Heavy Snow and Winter Weather in New York, December 2, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304373, 1304374, 1304375, 1304376, 1304377, 1304378, 1304379, 1304381, 1304383, 1304385, 1304386.